MAUDE Adverse Event Report: PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY
Catalog Number PXSLIMLAN135STR
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the renal artery using a lantern delivery microcatheter (lantern).During the procedure, while advancing a guidewire through the lantern, the physician noticed the midshaft of the lantern was broken and the guidewire had come out through the broken section of the lantern.It was reported that the broken section of the lantern was outside of the patient.Therefore, the lantern was removed.The procedure was completed using a new lantern and the same rhv.There was no report of an adverse effect to the patient.

Brand Name
LANTERN DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key17541733
Report Number3005168196-2023-00390
Device Sequence Number12617629
Product Code DQY
UDI-Device Identifier00814548016641
UDI-Public814548016641
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K152840
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/14/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/18/2026
Device Catalogue NumberPXSLIMLAN135STR
Device Lot NumberF00006411
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2023
Initial Report FDA Received Date08/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005